MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915181
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 clip was found broken prior to the patient.1 cartridge involved.
 
Additional Manufacturer Narrative
(b)(4).The device history review for the product hemolok med clips 6/cart 84/box ,lot# 73f2100960.Investigation did not show issues related to complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
(b)(4).Per dhr the product hemolok med clips 6/cart 84/box lot# 73f2100960 was manufactured on 06/29/2021 a total of (b)(4) pieces.Lot was released on 07/20/2021.Dhr investigation did not show issues related to complaint.The customer returned one cartridge 544220 hemolok med clips 6/cart 84/box for investigation.One loose clip was also returned.The loose clip and cartridge were both visually examined with and without magnification.Visual examination revealed that the cartridge was returned with the hook half of a clip, three broken pierced bosses, and multiple pieces of the cartridge that had been scraped off all remaining in the cartridge.The clip was broken on the hook side of the hinge.The loose clip had its pierced bosses broken off.Multiple fingers on the cartridge were damaged.Multiple scrape marks were observed on both broken clips and the cartridge.R & d engineering was consulted for this complaint.The damages observed to the cartridge and clips are indicative of improper loading technique or that damaged/misaligned appliers were used on the clips.The ifu for this product, l02425, was reviewed as a part of this complaint investigation.The ifu states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as the damage observed on the clip and cartridge indicates that unintentional user error caused or contributed to this event.The reported complaint of "broken clip - multiple locations" was confirmed based upon the sample received.One cartridge was returned with half of a broken clip and three broken pierced bosses remaining in the cartridge.One loose clip with its pierced bosses broken off was also returned.The broken clip in the cartridge was broken on the hook side of the hinge.Multiple fingers on the cartridge were damaged.Multiple scrape marks were observed on both broken clips and the cartridge.The damages observed to the cartridge and clips are indicative of improper loading technique or that damaged/misaligned appliers were used on the clips.It is unknown how the returned clips were handled during use and the appliers used at the time of malfunction were not returned for investigation.A device history record review was performed on the device and showed no evidence to suggest a manufacturing related issue.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.
 
Event or Problem Description
(b)(6) 2021 clip was found broken prior to the patient.1 cartridge involved.

Brand Name
HEMOLOK MED CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12934694
Report Number3003898360-2021-01073
Device Sequence Number14691852
Product Code FZP
UDI-Device Identifier24026704695908
UDI-Public24026704695908
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberIPN915181
Device Catalogue Number544220
Device Lot Number73F2100960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown